Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Delayed gastric emptying during period only


 DeLWolcott - Tue Oct 04, 2005 8:06 am

Reposted as new topic for member:

Starts about the same time as my period.... incredible nausea. Does not happen every month.

This month, I started on Friday and from Friday-Monday (still continues) have extremely light bleeding (clots only) and nausea. Bleeding is always light and clumpy. Probably because I am so inactive due to the nausea!

When I eat - my stomach does not empty. I had 1 c. soup and 1/3 c. rice last night and after six hours it was still sloshing around in my stomach. Even fluids don't seem to go anywhere! This only happens during my period. I also am 'always full' during my period.

Previously, I was on desogen. One doc switched me to Mircette which showed a marked improvement in that my nausea only hits during my period now. Oddly enough, that switch was made by a neurologisst/migraine doc.

I was tested for gastroparesis and showed no delay (not during one of these episodes mind you) several years ago.

I've had complete GI workups showing no problems, but since I saw an improvement and shift to during my period only, I know this has to be pill related. Do you have any suggestions on what type of pill I should be pursuing? Lower progesterone? I'm miserable.

Is there any way to speed gastric emptying? heat? (light walking does not seem to help - and I am nauseous enough to vomit if I do more than that).

thanks....

 dsjeya - Tue Oct 04, 2005 11:54 am

metclorpropamide will speed up gastic emptying and also controls nausea,an enzyme preparation will help digestion
 gfoak - Tue Oct 04, 2005 9:52 pm

Is there another name for metclorpropamide? A google search turns up very little.

While I know there are drugs that may help reduce symptoms, I was curious if there were any known hormonal factors in gastric emptying - ie. that I could find a way to prevent it instead of treating it symptomatically. I of course appreciate any and all advice though :)

I signed onto a gastroparesis msg board and did find that other women experience the same. There are just so many BCP's out there, it's hard to know (or find a doc familiar with) the idiosyncracies of each and how it may effect other body systems - like digestion.

I'm on day 5 of white bread, water, etc. Down six lbs.... but I am starting to feel better.
 DeLWolcott - Wed Oct 05, 2005 10:27 am

Reglan (brand name) metoclopropamide (generic)

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us